Alert archive / Illinois / Flash Flood Warnings in 2022

Flash Flood Warning 20, NWS Quad Cities, IA

August 7, 2022Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Aug 7, 2022, 5:09 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2022, 5:09 AM CDT (10:09 UTC)
Expired
Aug 7, 2022, 11:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:22 AM CDTHEAVY RAIN 32 W Freeport, ILRAIN SO FAR SINCE MIDNIGHT.
Aug 7, 6:30 AM CDTFLASH FLOODFreeport, IL6 HOUR RAINFALL HAS BEEN 4 TO 8 INCHES. EMERGENCY MANAGER REPORTED WATER IN THE ROAD MAINTENANCE SHED FOR THE CITY OF FREEPORT. THERE WERE 2 ROADS WASHED OUT IN THE COUNTY AS WELL AS WIDESPREAD REPORTS OF WATER ON AREA ROADWAYS. TIME OF THE EVENT WAS ESTIMATED
Aug 7, 7:00 AM CDTHEAVY RAIN 4.51 E Freeport, ILOVERNIGHT RAINFALL AMOUNT VIA SOCIAL MEDIA.
Aug 7, 7:11 AM CDTHEAVY RAIN 3.674 Nne Stockton, ILSTILL RAINING.
Aug 7, 7:15 AM CDTHEAVY RAIN 4.652 Wsw Freeport, ILREPORT VIA SOCIAL MEDIA.
Aug 7, 7:44 AM CDTHEAVY RAIN 4.53 Sw Winneshiek, IL
Aug 7, 10:00 AM CDTHEAVY RAIN 8Freeport, ILLOCAL BROADCAST MEDIA RELAYED A VIEWER REPORT OF 8.00 INCHES IN FREEPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3756 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WGUS53 KDVN 071009
FFWDVN
ILC085-177-071615-
/O.NEW.KDVN.FF.W.0020.220807T1009Z-220807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
509 AM CDT Sun Aug 7 2022

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Eastern Jo Daviess County in northwestern Illinois...
  Stephenson County in northwestern Illinois...

* Until 1115 AM CDT Sunday.

* At 509 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen, especially from around Freeport to Lena, McConnell, 
  Orangeville and Cedarville. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Freeport, Lena, Stockton, Warren, Pearl City, Cedarville, Davis, 
  Dakota, German Valley, Apple River, Winslow, Rock City, Ridott, 
  Nora, Buena Vista, Loran, Rock Grove, Oneco, Orangeville and Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4220 9009 4235 9010 4251 9012 4250 8940
      4220 8940

FLASH FLOOD...RADAR INDICATED

$$

McClure
4 follow-up statements
017 
WGUS73 KDVN 071046
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
546 AM CDT Sun Aug 7 2022

ILC085-177-071615-
/O.CON.KDVN.FF.W.0020.000000T0000Z-220807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
546 AM CDT Sun Aug 7 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR EASTERN JO DAVIESS AND STEPHENSON COUNTIES...

At 546 AM CDT, Doppler radar and rain gauges indicated thunderstorms 
producing heavy rain across the warned area. Between 2 and 6 inches 
of rain have fallen. The heaviest amounts of 5 to 6 inches have 
occurred around McConnell and Buena Vista to near Lake Leaquana 
State Park including the following creeks...Spring Creek, Waddams 
Creek and Richland Creek. Additional rainfall amounts of 1 to 2 
inches are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Freeport, Lena, Stockton, Warren, Pearl City, Cedarville, Davis, 
  Dakota, German Valley, Apple River, Winslow, Rock City, Ridott, 
  Nora, Buena Vista, Loran, Rock Grove, Oneco, Orangeville and Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4220 9009 4235 9010 4251 9012 4250 8940
      4220 8940

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

McClure
890 
WGUS73 KDVN 071254
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
754 AM CDT Sun Aug 7 2022

ILC085-177-071615-
/O.CON.KDVN.FF.W.0020.000000T0000Z-220807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
754 AM CDT Sun Aug 7 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR EASTERN JO DAVIESS AND STEPHENSON COUNTIES...

At 754 AM CDT, Law enforcement and emergency management indicated 
flash flooding was ongoing across the warned area. Between 4 and 8 
inches of rain have fallen from Lena to Red Oak. Additional rainfall 
amounts of 1 to 2 inches are possible in the warned area.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.
         Emergency management reported water flowing over
         numerous roads, and water in the road maintenance
         building in Freeport.

Some locations that will experience flash flooding include...
  Freeport, Lena, Stockton, Warren, Pearl City, Cedarville, Davis, 
  Dakota, German Valley, Apple River, Winslow, Rock City, Ridott, 
  Nora, Buena Vista, Loran, Rock Grove, Oneco, Orangeville and Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4220 9009 4235 9010 4251 9012 4250 8940
      4220 8940

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RP Kinney
199 
WGUS73 KDVN 071348
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
848 AM CDT Sun Aug 7 2022

ILC085-177-071615-
/O.CON.KDVN.FF.W.0020.000000T0000Z-220807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
848 AM CDT Sun Aug 7 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR EASTERN JO DAVIESS AND STEPHENSON COUNTIES...

At 848 AM CDT, emergency management reported flash flooding over 
much of Stephenson County, with road washouts and water over 
roadways. Between 4 and 8 inches of rain have fallen. Additional 
rainfall amounts up to 1 inch are possible in the warned area 
through the morning, which could worsen the ongoing flooding.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Freeport, Lena, Lake Leaquana State Park, McConnell, Buena Vista, 
  Red Oak, Cedarville, Damacus, and Elerory.

This includes the following streams and drainages...
  East Branch Richland Creek, Rush Creek, Kentucky Creek, Middle 
  Fork Plum River, Spring Branch, Muddy Plum River, Pecatonica 
  River, South Fork Apple River, East Plum River, Cedar Creek, 
  Preston Creek, Morrison Spring Branch, Camp Creek, Coon Creek, 
  Boone Branch, East Fork Creek, Indian Creek, Scrub Creek, Yellow 
  Creek, Wolf Creek, Davis Creek, Brown Creek, Waddams Creek, 
  Rindesbacher Creek, Lost Creek, Spafford Creek, Richland Creek, 
  Apple River, Honey Creek, Spring Creek, Rock Run, Plum River, Pink 
  Creek, Crane Grove Creek, Silver Creek, Mud Run, Lilly Branch, 
  Muddy Creek, Sumner Creek, Clear Creek, Winneshiek Creek, Lawhorn 
  Creek and Wickham Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4220 9009 4235 9010 4251 9012 4250 8940
      4220 8940

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RP Kinney
059 
WGUS73 KDVN 071600
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
1100 AM CDT Sun Aug 7 2022

ILC085-177-071610-
/O.CAN.KDVN.FF.W.0020.000000T0000Z-220807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
1100 AM CDT Sun Aug 7 2022

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN JO DAVIESS AND 
STEPHENSON COUNTIES...

The threat for additional heavy rain has ended. However, flooding is 
still occurring from the heavy rain early this morning, and a Flood 
Warning has been issued for northeast Jo Daviess and Stephenson 
Counties through late afternoon. Water is continuing to recede, but 
numerous roads remain impassable. Please continue to heed remaining 
road closures and do not drive through water of any depth.

A Flood Watch also remains in effect until 700 AM CDT Monday for 
portions of northwest Illinois and Iowa. Additional heavy rainfall 
is possible late tonight, and could produce more flash flooding in 
the area.

LAT...LON 4220 9009 4251 9012 4250 8940 4220 8940

$$

RP Kinney

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:52 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 7, 3:52 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
352 AM CDT Sun Aug 7 2022

.UPDATE...
Issued at 351 AM CDT Sun Aug 7 2022

Have extended the areal coverage of the flash flood watch another
tier of counties south. Also added Clinton and Whiteside counties
based on the southeastward movement of the heavy rainfall.

&&

.SYNOPSIS...
Issued at 314 AM CDT Sun Aug 7 2022

06z data has weak low pressure in central Wisconsin. A stationary
front ran southwest from the low into southern Nebraska. Dew points
were in the 70s from the Great Lakes and Ohio Valley into the
central and southern Plains. Dew points in the 50s and 60s were
across the northern Plains.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 314 AM CDT Sun Aug 7 2022

A flash flood watch has been issued for the highway 20 corridor
through Sunday night. This watch may or may not get expanded in
areal coverage later today.

An organized thunderstorm complex was across northeast Iowa and into
southern Wisconsin. Satellite shows cloud tops continue to cool
across far northern Iowa with a suggested elevated boundary running
from roughly KSUX east into southern Wisconsin.

Through sunrise the rain should be confined to areas north of
highway 30. Very heavy rain is possible in thunderstorms due to the
very high moisture levels in the atmosphere. These moisture levels
can be partially attributed to moisture from the southwest monsoon.

After sunrise rain may make it as far south as I-80 with locally
heavy rainfall from thunderstorms.  By late morning and continuing
through the afternoon areal coverage of the rain will decrease with
the potential for several hours of dry weather by mid to late
afternoon.

Tonight the next upper level disturbance moves in from the Plains.
Another nocturnal thunderstorm complex will develop along the
advancing cool front. Heavy rain will again be possible. If storms
repeat over the same areas then excessive rainfall would occur.

.LONG TERM...(Monday through Saturday)
ISSUED AT 314 AM CDT Sun Aug 7 2022

Rain to start the work week then turning quiet.

Monday/Monday night
Assessment...medium confidence

The front continues to slowly push through the area on Monday. As
noted yesterday the forcing for precipitation is along and behind
the front. The model consensus has chance to likely pops on Monday
with slight chance to chance pops across the southeast half of the
area Monday night.

Tuesday through Saturday
Assessment...medium to high confidence

The model consensus has quiet and dry conditions across the area as
the front is pushed well south of the area and flow aloft becomes
northwest. Temperatures look to average slightly below normal
through the period with a possibility of a back door cold front
moving into the area toward next weekend.

The back door cold front may or may not generate some very isolated
convection Friday night into Saturday as a weak upper level
disturbance moves through the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
ISSUED AT 1235 AM CDT Sun Aug 7 2022

TSRA complex from northeast Iowa into southern Wisconsin will
continue to slowly move east through 18z/07. Outside of storms VFR
conditions will be seen with MVFR and possible IFR conditions with
storms. After 18z/07 VFR conditions should be seen as areal
coverage of SHRA/TSRA decreases. After 00z/08 a new nocturnal TSRA
complex will develop over Iowa and slowly move south and east.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Monday morning for Benton-Buchanan-Clinton-
     Delaware-Dubuque-Jackson-Jones-Linn.

IL...Flood Watch through Monday morning for Carroll-Jo Daviess-
     Stephenson-Whiteside.

MO...NONE.
&&

UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Aug 7, 3:26 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
326 AM CDT Sun Aug 7 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
326 AM CDT Sun Aug 7 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will be seen today and tonight that have the
potential to produce heavy rainfall. No severe storms are expected
but winds gusting up to 40 mph are possible. Rainfall rates of 1
to 2 inches per hour are also possible from the strongest storms.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms will been seen Monday into Monday night with locally
heavy rainfall possible. At this time no severe storms are
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight. Rainfall
reports over 1 inch will be appreciated.

In the hours before

Special weather statement, Aug 7, 1:05 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
105 AM CDT Sun Aug 7 2022

ILZ001-002-070645-
Jo Daviess IL-Stephenson IL-
105 AM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of Jo Daviess and
Stephenson Counties through 145 AM CDT...

At 103 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rock City to near St. Donatus. Movement
was southeast at 30 mph.

HAZARD...Winds 30 to 40 mph. Very heavy rainfall is also occurring
         with some areas receiving an inch or more in less than an
         hour.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Freeport, Galena, Lena, Stockton, Warren, Hanover, Pearl City,
Elizabeth, Cedarville, Davis, Woodbine, Dakota, Scales Mound, Apple
River, Winslow, Rock City, Ridott, Council Hill, Nora and Schapville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4250 8940 4225 8940 4224 9035 4251 9053
TIME...MOT...LOC 0603Z 321DEG 25KT 4245 8946 4237 9048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

McClure
Special weather statement, Aug 7, 2:05 AM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
205 AM CDT Sun Aug 7 2022

IAZ040-070800-
Buchanan IA-
205 AM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of Buchanan County
through 300 AM CDT...

At 203 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Oelwein to near Jesup to 8
miles south of Hudson. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 30 mph. Torrential rainfall with amounts
         of over 1 inch in less than an hour.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Independence, Jesup, Fairbank, Winthrop, Hazleton, Quasqueton,
Lamont, Brandon, Rowley, Aurora, Stanley, Lime Creek County Park,
Winthrop Golf Course, Wapsipinicon Golf Course, Fontana County Park,
Littleton, Monti, Buchanan County Fairgrounds, Otterville and
Independence Airport.

This includes Interstate 380 between mile markers 49 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4264 9161 4230 9161 4230 9206 4246 9206
      4247 9208 4264 9208
TIME...MOT...LOC 0703Z 293DEG 24KT 4273 9201 4251 9212 4231 9240

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

McClure
Special weather statement, Aug 7, 2:49 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
249 AM CDT Sun Aug 7 2022

IAZ040-041-051-052-070815-
Linn IA-Buchanan IA-Delaware IA-Benton IA-
249 AM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of southern Buchanan,
northeastern Benton, southwestern Delaware and northern Linn Counties
through 315 AM CDT...

At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Masonville to Walker to near Mount Auburn.
Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph. Torrential rainfall with amounts
         over 1 inch in under an hour.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Independence, Vinton, Manchester, Center Point, Urbana, Central City,
Palo, Shellsburg, Winthrop, Walker, Alburnett, Coggon, Quasqueton,
Ryan, Brandon, Rowley, Prairieburg, Mount Auburn, Masonville and
Toddville.

This includes Interstate 380 between mile markers 30 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4234 9132 4215 9152 4206 9183 4226 9222
      4230 9215 4230 9207 4235 9206 4244 9190
      4258 9159
TIME...MOT...LOC 0748Z 303DEG 25KT 4245 9158 4227 9179 4228 9207

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

McClure
Special weather statement, Aug 7, 3:15 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
315 AM CDT Sun Aug 7 2022

IAZ041-052-053-065-070900-
Linn IA-Delaware IA-Cedar IA-Jones IA-
315 AM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of northwestern Cedar,
Jones, south central Delaware and Linn Counties through 400 AM CDT...

At 314 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hopkinton to Waubeek to Shellsburg. Movement
was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph. Torrential rainfall with amounts
         over 1 inch in 30 to 45 minutes.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cedar Rapids, Anamosa, Mechanicsville, Marion, Hiawatha, Mount
Vernon, Monticello, Robins, Lisbon, Ely, Central City, Springville,
Walker, Olin, Alburnett, Coggon, Wyoming, Oxford Junction, Bertram
and Martelle.

This includes Interstate 380 between mile markers 19 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4214 9092 4195 9092 4187 9137 4187 9164
      4229 9180 4228 9161 4235 9137
TIME...MOT...LOC 0814Z 310DEG 31KT 4233 9125 4216 9146 4210 9189

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

McClure
Special weather statement, Aug 7, 3:25 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
325 AM CDT Sun Aug 7 2022

ILZ002-070930-
Stephenson IL-
325 AM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of southern Stephenson
County through 430 AM CDT...

At 323 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Carroll to Pecatonica. Movement was
south at 15 mph.

HAZARD...Winds in excess of 30 mph. Very heavy rainfall is occurring
         with these storms with some areas near to just north of
         Freeport having received 2 inches of rain already. An
         additional inch is possible with these storms.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Freeport, Pearl City, German Valley, Ridott, Kent, Albertus Airport,
Bolton and Stephenson  County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4220 8940 4220 8991 4232 8991 4235 8940
TIME...MOT...LOC 0823Z 354DEG 12KT 4212 8995 4233 8938

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

McClure
Special weather statement, Aug 7, 4:08 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA IL
408 AM CDT Sun Aug 7 2022

IAZ040-041-051>053-071030-
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Independence, Manchester, Vinton,
Cedar Rapids, and Anamosa
408 AM CDT Sun Aug 7 2022

...Heavy Rain Producing Storms...

At 405 AM CDT...Doppler radar was showing an area of thunderstorms
from over Buchanan, northern Benton, northern and central Linn
and Jones Counties. The storms are producing frequent lightning
and torrential rainfall. Some areas have picked up over 2 inches
of rain. An additional inch or more of rain is possible. This
heavy rain could result in flooding of low lying or poorly
drained areas, and lead to reduced visibilities and ponding water
on roadways.

If driving early this morning, please take it slow with the wet
roadways and reduced visibilities. Never drive into areas where
water covers the road!

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:17 AM CDTSpecial Weather StatementDVNJo Daviess, Stephenson43 min
Aug 7, 1:05 AM CDTSpecial Weather StatementDVNJo Daviess, Stephenson40 min
Aug 7, 2:20 AM CDTFlood WatchDVNCarroll, Jo Daviess, Stephenson, Whiteside29 hr
Aug 7, 3:25 AM CDTSpecial Weather StatementDVNStephenson65 min
Aug 7, 10:50 AM CDTAreal Flood WarningDVNJo Daviess, Stephenson6 hr

Nearby

Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.